Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2009, 1:24 PM CDT for Atascosa County, Karnes County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 1:24 PM CDT (18:24 UTC)
- Expired
- Mar 26, 2009, 2:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 113 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 1:41 PM CDT | HAIL 0.75 | Campbellton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 9:39 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 261824
SVREWX
TXC013-255-261930-
/O.NEW.KEWX.SV.W.0026.090326T1824Z-090326T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
124 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ATASCOSA COUNTY...
SOUTHWESTERN KARNES COUNTY...
* UNTIL 230 PM CDT.
* AT 123 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHRISTINE...AND MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CAMPBELLTON AND KARNES CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9836 2863 9853 2887 9858 2889 9786
2868 9787 2868 9790 2871 9793 2868 9801
2877 9811 2861 9832 2861 9835
TIME...MOT...LOC 1824Z 268DEG 27KT 2875 9842
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:50 PM CDT, 34 minutes earlier.
Area forecast discussion, Mar 26, 12:50 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1250 PM CDT THU MAR 26 2009 .AVIATION... AN AREA OF RAIN WITH ISOLATED SHRA/TSRA WILL MOVE ACROSS THE CENTRAL AND EASTERN AREAS OF SOUTH CENTRAL TEXAS THIS AFTERNOON. AREAS OF IFR/LIFR CIGS/VSBYS CAN BE EXPECTED WITH THIS RAIN. VFR SKIES ACROSS THE WESTERN AREAS WILL SPREAD EAST ACROSS MUCH OF THE AREA BY LATE AFTERNOON. IFR/LIFR CIGS/VSBYS WILL REDEVELOP LATE EVENING, SPREAD WEST TO A KERV TO KUVA TO MMPG LINE OVERNIGHT HOURS, THEN RAPIDLY ERODE BACK TO THE EAST FRIDAY MORNING. SLY WINDS 5 TO 10 KTS WILL PREVAIL AHEAD OF THE DRYLINE, THEN NWLY 5 TO 15 KTS WITH GUSTS TO 25 KTS BEHIND THE DRYLINE. STRONG WIND GUSTS ARE POSSIBLE WITH THE STORMS. && .PREV DISCUSSION... /ISSUED 907 AM CDT THU MAR 26 2009/ UPDATE... UPDATED FORECAST AGAIN TO INCREASE 1ST PERIOD POPS AND EXTEND FURTHER WEST. ALSO EXPANDED MENTION OF SEVERE THUNDERSTORMS TO THE ENTIRE CWFA WITH JET STREAK MOVING ACROSS FROM MEXICO AND DRYLINE FORECAST TO PUSH EAST INTO OUR AREA THIS AFTERNOON. PREV DISCUSSION... /ISSUED 820 AM CDT THU MAR 26 2009/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10-20 PERCENT AND EXPAND FURTHER WEST GIVEN ONGOING CONVECTION OVER THE RIO GRANDE PLAINS AND 06Z NAM12 QPF. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 710 AM CDT THU MAR 26 2009/ AVIATION... COOL POOLING OF AIR FROM EAST CENTRAL TX HAS HELPED ENHANCE THE DRIZZLE AND LOW CIGS/VSBYS FOR MOST OF THE AREA. THE INVERSION WILL REACH DRT IN THE NEXT HOUR, AND LOCALLY DENSE FOG IS POSSIBLE AT ANY OF THE TAF SITES. MIXING SHOULD INCREASE FROM 15Z TO 16Z TO SHUT DOWN THE DRIZZLE, BUT A FEW SHOWERS COULD DEVELOP LATE THIS MORNING ALONG AND EAST OF I-35. ISOLATED SVR STORMS WILL BE POSSIBLE IN THE AFTERNOON MAINLY EAST OF I-35. EXPECTING THE VFR CONDITIONS TO BE SHORTER LIVED THIS AFTERNOON/EVENING WITH MORE LOW LEVEL MOISTURE AND LESS EVENING MESOSCALE INTERFERENCES. THUS LIFR CONDITIONS AND DRIZZLE SHOULD BE A PREVAILING CONDITION AGAIN TONIGHT ALONG I-35. FIRE WEATHER... EASTWARD SHIFTING DRYLINE THIS AFTERNOON AND STRONG MIXING COULD RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS THIS AFTERNOON OVER VAL VERDE COUNTY. WINDS COULD BE MARGINAL...BUT RH VALUES SHOULD DROP INTO THE SINGLE DIGITS OVER WESTERN PARTS OF THE COUNTY. A FIRE WEATHER WATCH WAS ISSUED FOR THE PACIFIC FRONT AND ASSOCIATED STORM SYSTEM FRIDAY. DRY CONDITIONS COULD DROP TO BELOW THRESHOLDS BEFORE NOON, BUT WINDS ARE NOT EXPECTED TO PICK UP UNTIL AROUND 18Z. STRONG WINDS COULD MAKE FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. PATCHY LIGHT RAINS AND DRIZZLE SHOULD DRY OUT OF THE FINE FUELS AFTER SEVERAL HOURS OF NW WINDS OF 15 TO 25 MPH. THUS CRITICAL FIRE WX CONDITIONS MAY NEED TO BE CONSIDERED FOR FARTHER EAST IN LATER SHIFTS. PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 26 2009/ DISCUSSION... FRONTAL BOUNDARY LIES ACROSS SOUTHERN PART OF CWA. EXPECT THE BOUNDARY TO SHIFT BACK NORTHWARD TOWARD AS A WARM FRONT. THIS WILL BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE EASTERN COUNTIES. THERE IS ALSO A CHANCE THAT SOME STORMS COULD BE SEVERE AND SPC HAS OUR EASTERN REGION IN A SLIGHT RISK AREA. FRIDAY THE COLD AIR WILL MOVE INTO THE AREA AND ENOUGH MOISTURE WILL REMAIN TO PRODUCE ANOTHER CHANCE FOR PRECIP IN THE EAST. STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE DURING THE AFTERNOON AND EVENING. WIND ADVISORY WILL LIKELY BE NECESSARY. ONCE THE FRONT IS THROUGH WINDS WILL CALM DOWN AND WEEKEND WILL BE COOLER AND DRY. THE NEXT CHANCE FOR PRECIP LOOKS TO BE NEXT TUESDAY/WEDNESDAY WITH THE NEXT FRONTAL SYSTEM. WILL UPDATE LATER THIS MORNING WITH FIRE WEATHER DISCUSSION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 63 74 44 66 / 70 10 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 70 63 76 45 68 / 70 10 30 10 10 NEW BRAUNFELS MUNI AIRPORT 71 60 78 40 68 / 80 - 20 10 10 BURNET MUNI AIRPORT 73 59 68 39 64 / 30 10 20 10 - DEL RIO INTL AIRPORT 88 59 75 45 75 / 40 - 0 10 - GEORGETOWN MUNI AIRPORT 73 62 71 41 66 / 50 10 30 10 10 HONDO MUNI AIRPORT 78 62 81 41 70 / 80 - 10 10 10 SAN MARCOS MUNI AIRPORT 71 60 78 39 69 / 70 10 20 10 10 LA GRANGE - FAYETTE REGIONAL 73 66 81 42 65 / 70 10 30 10 - SAN ANTONIO INTL AIRPORT 74 65 77 44 71 / 80 - 20 10 10 STINSON MUNI AIRPORT 76 65 81 44 71 / 80 - 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS... FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 11/04
Hazardous weather outlook, Mar 26, 9:47 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 947 AM CDT THU MAR 26 2009 TXZ171>173-183>194-202>209-217>225-228-271500- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 947 AM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS ARE FORECAST ACROSS MUCH OF THE AREA TODAY WITH THE PRIMARY THREAT BEING LARGE HAIL. THIS THREAT WILL TRANSITION FROM OUR WESTERN COUNTIES THIS MORNING TO OUR CENTRAL AND EASTERN COUNTIES THIS AFTERNOON AND INTO EARLY EVENING. AN EASTWARD MOVING DRYLINE IS EXPECTED TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER VAL VERDE COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR PORTIONS OF SOUTH CENTRAL TEXAS GENERALLY EAST OF A KERRVILLE TO CASTROVILLE TO JOURDANTON LINE. A PACIFIC COLD FRONT WILL BRING STRONG WINDS AND VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON AND EVENING. THE APPROACHING PACIFIC FRONT MAY PRODUCE WINDS REACHING WIND ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED.
In the hours before
Special weather statement, Mar 26, 11:48 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CDT THU MAR 26 2009 TXZ203-204-218-219-261745- FRIO-MEDINA-UVALDE-ZAVALA- 1148 AM CDT THU MAR 26 2009 ...STRONG THUNDERSTORMS WERE AFFECTING FRIO...MEDINA...UVALDE AND ZAVALA COUNTIES... AT 1146 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FRIO TOWN TO 8 MILES EAST OF BATESVILLE...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF HONDO TO 8 MILES EAST OF BATESVILLE...MOVING EAST AT 40 MPH. PEOPLE IN NORTHEASTERN ZAVALA...NORTHERN FRIO...SOUTHEASTERN UVALDE AND SOUTHERN MEDINA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... FRIO TOWN...BLUFF...YANCEY...MOORE...PEARSALL AND BIG FOOT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL IS EXPECTED WITH THESE STORMS.
Local storm report, Mar 26, 12:29 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL PEARSALL 28.89N 99.09W
03/26/2009 M1.00 INCH FRIO TX PUBLIC
DOWNTOWN
&&
EVENT NUMBER 00399
JPBLocal storm report, Mar 26, 12:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1238 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL DEVINE 29.15N 98.90W
03/26/2009 E1.75 INCH MEDINA TX PUBLIC
DOWNTOWN
&&
EVENT NUMBER 00400
JPBLocal storm report, Mar 26, 1:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST CHARLOTTE 28.86N 98.70W
03/26/2009 E60 MPH ATASCOSA TX LAW ENFORCEMENT
0100 PM HAIL CHARLOTTE 28.86N 98.70W
03/26/2009 M1.00 INCH ATASCOSA TX LAW ENFORCEMENT
&&
EVENT NUMBER 00401
EVENT NUMBER 00402
JPBLocal storm report, Mar 26, 1:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
120 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL CHRISTINE 28.79N 98.50W
03/26/2009 E1.75 INCH ATASCOSA TX PUBLIC
&&
EVENT NUMBER 00403
JPBLocal storm report, Mar 26, 1:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
121 PM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 8 SE CHARLOTTE 28.78N 98.61W
03/26/2009 ATASCOSA TX LAW ENFORCEMENT
TREES BLOWN DOWN.
&&
EVENT NUMBER 00404
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:04 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more | 10 hr |
| Mar 26, 8:47 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 43 min |
| Mar 26, 9:05 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 55 min |
| Mar 26, 9:29 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 61 min |
| Mar 26, 9:35 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde | 55 min |
| Mar 26, 10:23 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 38 min |
| Mar 26, 10:25 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 65 min |
| Mar 26, 10:41 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 2 hr |
| Mar 26, 10:43 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Medina, Uvalde | 62 min |
| Mar 26, 10:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 62 min |
| Mar 26, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 30 min |
| Mar 26, 11:54 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Zavala | 51 min |
| Mar 26, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 63 min |
| Mar 26, 12:48 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Wilson | 42 min |
| Mar 26, 1:03 PM CDT | Tornado Warning | EWX | Atascosa | 27 min |
| Mar 26, 1:29 PM CDT | Red Flag Warning | EWX | Edwards, Val Verde | 5 hr |
| Mar 26, 2:08 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 37 min |
| Mar 26, 3:50 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Blanco, Dimmit, Edwards, Frio and 10 more | 30 hr |
| Mar 26, 4:00 PM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.